MAUDE Adverse Event Report: CONMED CONMED; MOTOR, SURGICAL INSTRUMENT, PNEUMATIC POWERED

CONMED CONMED; MOTOR, SURGICAL INSTRUMENT, PNEUMATIC POWERED
Catalog Number 00137501200
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device has been returned to conmed; however, the investigation of the device has not been completed.A supplemental and final report will be filed following the completion of the device and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the (b)(6), bur guard, medium was being used during a wisdom teeth exodontia on (b)(6) 2025 and ¿high speed drill and bur guard made rattling sound mid procedure, so the bur guard was swapped for a new unit and tested for function.Procedure resumed.Drill and bur guard got hot immediately and caused burn to patients lip and surgeons hand¿ the degree of the burn was not assessed or recorded.There is a photo available upon request.Patient injury: lower lip and vermillion border, right hand side - burned, size of area =2cm.User/surgeon injury: right index finger and webbing between right index finger and right thumb mild burn.The patient's treatment was: surgeon irrigated patient's lip with saline, and sigmacort was applied.Surgeon completed review appointments to monitor the healing process.No treatment for the surgeon's hand.¿ the photo was requested and to date has not been received.The procedure was completed as planned with all 4 wisdom teeth extracted and there was a 5-minute delay.The pro7000se, hall micropower+ high speed drill will be listed as a concomitant device and there is no allegation against it.This report is being raised due to the reported injury of burns to the patient and surgeon.
 
Additional Manufacturer Narrative
Reported event ¿drill and bur guard got hot immediately and caused burn to patient¿s lip and surgeon¿s hand¿ was unconfirmed.However, the bearing was broken.The unit is unrepairable and requires a replacement.The service history was reviewed, and no data was found.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year review of complaint history revealed there has been a total of (b)(4) report, regarding (b)(4) device, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: prior to each use, all equipment must be inspected for proper operation.Overheating might occur if bearings are worn or are not kept clean.If overheating occurs, discontinue use and return for service.Attach the bur and guard to the drill using the following instructions.Run the instrument for at least 30 seconds, carefully feeling the tip of the guard for heat.If heat is noticed, discontinue use and return to linvatec/hall surgical for service.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the 00137501200, bur guard, medium was being used during a wisdom teeth exodontia on (b)(6) 2025 and ¿high speed drill and bur guard made rattling sound mid procedure, so the bur guard was swapped for a new unit and tested for function.Procedure resumed.Drill and bur guard got hot immediately and caused burn to patients lip and surgeons hand¿ the degree of the burn was not assessed or recorded.There is a photo available upon request.Patient injury: lower lip and vermillion border, right hand side - burned, size of area =2cm.User/surgeon injury: right index finger and webbing between right index finger and right thumb mild burn.The patient's treatment was: surgeon irrigated patient's lip with saline, and sigmacort was applied.Surgeon completed review appointments to monitor the healing process.No treatment for the surgeon's hand.¿ the photo was requested and to date has not been received.The procedure was completed as planned with all 4 wisdom teeth extracted and there was a 5-minute delay.The pro7000se, hall micropower+ high speed drill will be listed as a concomitant device and there is no allegation against it.This report is being raised due to the reported injury of burns to the patient and surgeon.

Brand Name
CONMED
Common Device Name
MOTOR, SURGICAL INSTRUMENT, PNEUMATIC POWERED
Manufacturer (Section D)
CONMED
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key23788104
Report Number1017294-2025-00124
Device Sequence Number14839360
Product Code GET
UDI-Device Identifier10845854012338
UDI-Public(01)10845854012338(17)250127(10)1437429
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00137501200
Device Lot Number1437429
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer01/05/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRO7000SE, HALL MICROPOWER+ HIGH SPEED DRILL.; PRO7000SE, HALL MICROPOWER+ HIGH SPEED DRILL.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown
Patient EthnicityNon Hispanic